mos unhelpful! clearly he has never been in the situation!

Sorry have to rant!!!

Went to gp this am as side effects are now cropping up from the pred that are under the 'serious seek medical advice section' and after being on exteme hi dose of 60mg this has concered me...

Stupid docs advice...the only long term effect he is worrying about is my bones...and coz he went to university he was able to read my notes to notice...yes well done mr doc i am on bone protection...

He then got me to do my peak flow and because it was down what he go and do...increase my pred again....omg i want to get off the steroids what doesnt he get!!!

I think i will seek a second opinion next week!!!ggggggrrrrr

9 Replies

  • What side effects are you worried about?

  • Here is a list of them: (apologies if a little in depth)

    teeth, atleast 8 have got marks, brown or black discolourin and chipp

    constanat headache since sun

    blurry vision

    Abdo pain which is intense and causing bleeding

    Swallon abdo

    weigh loss even tho mass appetite

    very fatigue

    Facial hair

    The above r the ones concerning me the most but i also have:

    moon face

    Severe acne

    increased appetite

    constant sore mouth

    bruising easily

    +++bleedin when cut myself even if smallest cut in world

    lost 4 nails

    blood sugards going up and down

    And thats all my side from stupud prednisolone...sometimes i think these are worse than my actual asthma yet the doctor didnt care!!! :'-(

  • Allot of them will get better as steriods reduce 60mg is a very high dose and not a normal one for most people! and as they are side effects there isnt much than can be done unless you stop the drug which could cause more problems... ask for the red ec coated pred and take with food reduces gastro symtoms

  • Hi Charlie all I can say is have u had ur eyes checked .... Was having same problems wie steroids .. Nw have cataracts . Diabetes , osteopenia, bruising , weight gain, moon face, bleeding , fluid retention and abdomen looks like a pregnant elephant stretch marks included ... When steroids need increased gp has increased it by smallest amount to regain control and to try and reduce side effects getting worse.

    But tho I moan about weight and abdomen I would rather have the side effects than the alternative ...... Not being able to breath or see my kids growing up ...

  • Hello

    I can sympathise with you - I have been on pred since 22/7, not on the high dose you are on, but 30, and have been trying to reduce 3 times, only to loose control and having to go back up each time. The side effects are horrendous. I am up and down like a yoyo, cannot sleep longer than 2 hours a time some times twice a day, acne, easy brusing, huge appetite, bloating, moon face, stained teeth, stomach ulcers, sore mouth - you know how it goes. I know I have to be patient this time but coming off pred is the only target I have, and it cannot come quick enough.

    I have found that if you use the smokers toothpowder in a tub will get the stains off your teeth - be gentle with it though as your gums are probably sensitive as well.

    Best regards.

  • Thanx guys! Does the side effects become worse if u reduce quicker? I mean ive had pred b4 but never continuos 4 4months!

  • I really think you need to seek a second opinion or request an appointment to talk to your consultant about this - I assume you're under a consultant given that you're in need of such a high, long term dose of pred? Those are horrible side effects and I can't imagine how I'd cope with them. Good luck with this.

  • Yup under cons, made an appt yest to see him on tues as not happy, also ive never had a bone scan either which im worried about!

  • I'm off pred now but was on high doses for years. Now only need it during a flare up. Was diagnosed with adrenal insufficiency a few months back though, which basically means my adrenal glands mo longer produce any natural steroid. This is life threatening if untreated so I'm now on replacement hydrocortisone 3 times a day. This is all because of taking pred for my asthma and, although I needed the pres at the time, I'm annoyed that none of my drs warned me about this as a potential outcome. I'm only on pred about twice a year these days and was not expecting to become so unwell with adrenal problems. Just wish they might have said... If you start to feel dizzy, tired, depressed, nauseous , tearful.... ask for an adrenal function test as it is a possible side effect. Spent months feelin rubbish coz nobody know what was wrong and just said I was depressed :-(

You may also like...